Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can I take Whey protein when on warfarin for multiple Pulmonary Embolism?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2754 Questions
Hey, on warfarin for multiple PE....can I take Whey protein? If I can...what sort of things should I look for in regards to its ingredients (that I can/cannot take)?
Posted Thu, 26 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Anshul Varshney 35 minutes later
Brief Answer: To be avoided if contains Vitamin K Detailed Answer: Dear Friend, Thanks for writing to us. While on warfarin one should avoid anything that contains Vitamin K. We advice specifically not to consume green leafy vegetables as they interact with warfarin. Whey protein supplements might be containing vitamins and minerals, if you are sure your supplement doesn't contain Vitamin K, it's all right to take it. Other thing you need to consider is your cause for pulmonary embolism. In case you have a kidney problem, high protein diet will harm your kidneys. So, make sure before you take any product, verify absence of Vitamin K in the product first and then use it. Wish you good health. I hope i am able to solve your query , if you have any other query , ask me.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor